It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Have you ever looked into the fact that antidepressants can cause hair loss? I was on them but only for 4 months and i recall reading the info insert within the packaging and it said that the particular brand i was taking could "possibly" cause side effects. My gp at the time discounted that and said that my hair loss couldn't be from the medication. At the time i thought it was simply seasonal hair shedding as that was when the very first signs of "more hair shedding than normal" was beginning to occur.

I'm beginning to think more and more that living a number of continuous years with daily stress and anxiety led to my digestive system being affected. Also prior to that happening i ended up with extreme bout of irritable bowel due to a big build up of candida in my stomach due to too many antiobiotics. I was low on vitamins at this time and this likely started the ball rolling, then the anxiety and stress didn't help. I've been better for a number of years now but i think when you hit rock bottom it takes a long time before your body can get through it's recovery phase.

I agree with your comment about understanding the difference between the tiredness you felt whilst on the AD/s and the tiredness of low iron. I used to think that tired was just tired, but now that my iron is going up i am amazed how different the tiredness is while being low in iron compared to the regular tiredness of a hard days work.

You mentioned visiting a naturopath, i'm seeing one of those too and am on herbal drops to helps get my monthly cycle regular. They also offered to help with my thyroid if it didn't improve, but now my iron is improving my thyroid appears to be also. It's amazing what they can do with natural products.

All the best and i hope you get some answers soon, keep us posted :)
[QUOTE=Audrey-B;3425065]Have you ever looked into the fact that antidepressants can cause hair loss? I was on them but only for 4 months and i recall reading the info insert within the packaging and it said that the particular brand i was taking could "possibly" cause side effects. My gp at the time discounted that and said that my hair loss couldn't be from the medication. [/QUOTE]

I was on two different ADs. One of them was Prozac, which I had been on for 9/10 years. that didn't cause any hair loss that I was aware of. Wellbutrin for one year cause massive amounts to fall out. That is why I stopped taking it.

I guess I was thinking maybe the low iron though is preventing the hair regrowth -- and maybe giving me weird grey hair? The reason I say weird is because a lot of the hairs are grey at the ends, but my natural color at the roots. Almost like, the hair was grey for some temporary reason and is now coming back in my natural color?

Anyway -- it could be lots of things. But discovering I have a low iron level was a total surprise to me. I am still waiting to hear back from my naturopath on wondering if I should take a supplement.

Thanks for all your input! I realize this thread was supposed to be about low iron and I'm trying to keep on topic............;)





All times are GMT -7. The time now is 08:28 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!